# SDR 99ZZZX2414

- Difficulty date: June 6, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N40204
- Make and model: Piper PA-23-250
- Aircraft serial: 277305001
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Valve
- Condition: Ruptured
- Location: Mlg
- Part time: 9,516 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

POST GEAR-UP LANDING INSP REVEALED FOLLOWING:  FOUND LT GEAR SEQUENCER VALVE HYD LINE, BEHIND LT UPHOLSTERY PANEL, CHAFED, RUPTURED.  LT RUDDER CABLE PASSES UNDER THIS LINE AND HAD CHAFED APPROX 2 INCHES OF THE LINE WHICH ALLOWED PRIMARY HYD FLUID TO BE  DUMPED OVERBOARD.  WHEN PILOT ATTEMPTED TO USE AUX HAND PUMP, REMAINING BACKUP FLUID WAS DUMPED.  RECOMMEND A ONE-TIME INSP OF AREA ON RT AND LT SIDES TO DETERMINE CLEARANCES BETWEEN CABLES, WIRES, HYD LINES.  WHEN EMERG CO2 GEAR EXT SYS ACTIVATED, CABLE HOUSING TO PRIORITY VALVE SLIPPED WHICH ALLOWED CO2 BOTTLE TO BLOW, DID NOT PULL PIN ON PRIORITY VALVE, CO2 NOT DIRECTED TO THE MAIN DOWN POSITION.  RECOMMEND BETTER SECURITY OF EMERG GEAR DOWN SYS CABLES.
